Georgia, 2013Flood in Georgia, August 19, 2013
August 19, 2013 · NWS CAE · 1 event in 1 county or zone
Heavy rains produced 2 to 4 inches of rain in Columbia County causing flooding in low lying areas and streams overflowing their banks.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $14,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains produced 2 to 4 inches of rain in Columbia County causing flooding in low lying areas and streams overflowing their banks.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Aug 18, 9:18 PM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 18, 9:18 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
1018 PM EDT SUN AUG 18 2013
.SYNOPSIS...
HIGH PRESSURE CENTERED OFF THE COAST WILL CIRCULATE MOIST AIR INTO THE
FORECAST AREA THROUGH TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
TONIGHT...CONVERGENCE ASSOCIATED WITH THE WEDGE FRONT LIFTING
NORTHWARD PLUS A MID-LEVEL SHORTWAVE SUPPORTED NUMEROUS SHOWERS AND
THUNDERSTORMS EARLIER. ACTIVITY IS SLOWLY DECREASING IN COVERAGE
AND INTENSITY. SOME HEAVY RAIN ALSO EARLIER THAT PROMPTED A COUPLE
OF URBAN AND SMALL STREAM ADVYS, 60 PERCENT POPS AFTER 10 PM STILL
GOOD AND WILL LOWER TO 30-40 PERCENT 02-03 AM AND EVENTUALLY DOWN
TO 20 PERCENT CLOSER TO DAYBREAK. ALSO..EXPECT DIMINISHED COVERAGE
LATER TONIGHT BECAUSE OF PREVIOUS CONVECTION AND DIURNAL COOLING.
LOWS IN THE UPPER 60S TO LOWER 70S STILL OK.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
THE MODELS SHOW HIGH MOISTURE CONTINUING THROUGH TUESDAY WITH
PRECIPITABLE WATER AROUND 2 INCHES. THE NAM AND GFS INDICATE A
WEAK SURFACE TROUGH MAY REMAIN CAUGHT IN THE SURFACE RIDGE.
ALOFT...THE FORECAST AREA WILL REMAIN BETWEEN THE RIDGE OFF THE
SOUTHEAST COAST AND WEAK TROUGH OVER THE MISSISSIPPI RIVER VALLEY.
MOISTURE WILL REMAIN HIGH BETWEEN THESE TWO FEATURES WITH A
TROPICAL CONNECTION. THERE MAY ALSO BE A SERIES OF SHORTWAVE
TROUGHS. THE PATTERN SUPPORTS CONSIDERABLE CLOUDINESS WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ESPECIALLY NEAR
THE TIMES OF MAXIMUM HEATING. USED THE GUIDANCE CONSENSUS FOR THE
POP FORECAST. THE HIGH PRECIPITABLE WATER SUPPORTS HEAVY DOWNPOURS
WITH ANY SHOWERS OR THUNDERSTORMS. HIGH TEMPERATURES SHOULD BE A
FEW DEGREES BELOW CLIMATOLOGY BECAUSE OF CLOUDINESS. LEANED TOWARD
THE MAV MOS HIGH TEMPERATURES BECAUSE OF CONSISTENCY. USED THE
GUIDANCE CONSENSUS FOR THE LOW TEMPERATURE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE GFS AND ECMWF GENERALLY SHOW SURFACE RIDGING DURING THE
MEDIUM-RANGE PERIOD. HIGH MOISTURE ASSOCIATED WITH LINGERING UPPER
TROUGHING CAUGHT IN THE RIDGE SHOULD CONTINUE DURING MUCH OF THE
PERIOD. THE PATTERN SUPPORTS A CHANCE OF MAINLY DIURNAL SHOWERS
AND THUNDERSTORMS WITH TEMPERATURES NEAR CLIMATOLOGY. THE GFS
ENSEMBLE MEANS SUPPORT LOWS MAINLY IN THE LOWER 70S AND HIGHS
AROUND 90 WITH CHANCE POPS.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
REGIONAL RADAR INDICATING WIDESPREAD SHOWERS WITH ISOLATED
THUNDERSTORMS CONTINUE GA INTO WRN AND CNTRL SC LATE THIS EVENING.
CONVECTIVE ACTIVITY APPEARS TO HAVE DIMINISHED A BIT DUE TO LOSS
OF DAYTIME HEATING. HOWEVER...IT APPEARS FROM RECENT RADAR TRENDS
THAT SHOWERS WILL CONTINUE ACROSS MUCH OF THE AREA FOR THE NEXT
FEW HOURS. WILL MENTION SHRA IN THE PREVAILING GROUPS FOR ALL TAF
SITES UNTIL AROUND 09Z. WEDGE COULD BUILD BACK TO THE SOUTH
OVERNIGHT. FOG COULD ALSO DEVELOP GIVEN LIGHT WINDS AND HIGH LOW
LEVEL MOISTURE. MOS AND HIGH RES MODELS SUGGEST IFR CONDITIONS
POSSIBLE. FOR NOW...WILL INDICATE IFR CONDITIONS DEVELOPING BY
AROUND 09Z-10Z AND PERSISTING UNTIL 14Z. MODELS HINTING AT SLOW
IMPROVEMENT TO MVFR/VFR AFTER 14Z. SCTD DIURNAL CONVECTION
POSSIBLE AFTER 18Z MONDAY...BUT NOT ENOUGH CONFIDENCE TO MENTION
IN THE TAFS AT THIS TIME.
EXTENDED AVIATION OUTLOOK...LATE NIGHT/EARLY MORNING
FOG/STRATUS. CHANCE OF AFTERNOON/EVENING THUNDERSTORMS.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Aug 18, 5:44 AM EST, 18 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
644 AM EDT SUN AUG 18 2013
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-191045-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
644 AM EDT SUN AUG 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flood, Columbia
- When
- August 19, 12:00 AM EST to 2:00 AM EST
- Where
- Columbia County, Evans to 0.6 mi NNW of Evans
- Cause
- Heavy Rain
- Property damage
- $14,000
- Reported by
- Emergency Manager
- Coordinates
- 33.530, -82.130
EM reported 2 to 4 inches of rain fell in a couple of hours causing flooding in low lying areas in the Crawford Creek Subdivision in Evans.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in Georgia, August 19 to 20, 2013$107,000 · 3 events
- Flash Flood and Heavy Rain in Georgia, August 19 to 20, 20132 injured · $50,000 · 2 events
- Wildfire in Idaho, August 19 to 27, 2013$100,000 · 1 event
- Dense Fog in Kentucky, August 19, 20132 injured · 17 events
- Dense Fog in Illinois, August 19, 201315 events
- Dense Fog in Missouri, August 19, 20135 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 19, 20134 events
- Flash Flooding in New Mexico, August 19, 20132 events
- Marine Thunderstorm Wind in Gulf of Mexico, August 19, 20131 event
- Wildfire in Washington, August 19 to 29, 20131 event
- Wildfire in California, August 19 to 26, 20131 event
- Damaging Wind in Florida, August 19, 201352 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 463381.